Alert archive / Virginia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 6, 2023, 5:56 PM EDT for 4 counties in Virginia. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2023, 5:56 PM EDT (21:56 UTC)
- Expired
- Apr 6, 2023, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:04 PM EDT | TSTM WND DMG | 2 Sw Jetersville, VA | MULTIPLE TREES DOWN NEAR THE INTERSECTION OF ROUTE 360 AND ROUTE 307 SOUTHWEST OF JETERSVILLE. TIME ESTIMATED FROM RADAR DATA. |
| Apr 6, 6:04 PM EDT | HAIL 1 | Jetersville, VA | |
| Apr 6, 6:11 PM EDT | TSTM WND DMG | 2 Nw Denaro, VA | TREES SNAPPED AND UPROOTED AT A RESIDENCE. |
| Apr 6, 6:18 PM EDT | TSTM WND DMG | 1 W Winterham, VA | OVER 100 POWER OUTAGES DUE TO STORM JUST TO THE NORTH OF AMELIA COURT HOUSE. TIME ESTIMATED. |
| Apr 6, 6:20 PM EDT | TSTM WND DMG | 2 Nne Denaro, VA | TREE DOWNED ON ROUTE 614. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 2:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WUUS51 KAKQ 062156
SVRAKQ
VAC007-111-135-147-062245-
/O.NEW.KAKQ.SV.W.0021.230406T2156Z-230406T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
556 PM EDT Thu Apr 6 2023
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southeastern Prince Edward County in central Virginia...
Northern Lunenburg County in south central Virginia...
Nottoway County in south central Virginia...
Central Amelia County in central Virginia...
* Until 645 PM EDT.
* At 556 PM EDT, severe thunderstorms were located along a line
extending from near Jetersville to near Crewe to near Green Bay,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* Severe thunderstorms will be near...
Crewe and Jetersville around 600 PM EDT.
Kenbridge and Amelia Courthouse around 620 PM EDT.
Nottoway, Scotts Fork, Spainville and Chula around 635 PM EDT.
Blackstone around 645 PM EDT.
Other locations impacted by these severe thunderstorms include North
Wellville, Irby, Arvins Store, Earls, Murdocks, Rodophil, Nutbush,
Scholfield, The Falls and Winterham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3720 7824 3739 7820 3742 7786 3741 7788
3739 7787 3739 7788 3737 7788 3736 7786
3734 7784 3720 7785 3696 7809 3703 7843
TIME...MOT...LOC 2156Z 269DEG 18KT 3732 7813 3721 7816 3706 7832
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Zimmerman2 follow-up statements
669
WWUS51 KAKQ 062216
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
616 PM EDT Thu Apr 6 2023
VAC147-062226-
/O.CAN.KAKQ.SV.W.0021.000000T0000Z-230406T2245Z/
Prince Edward VA-
616 PM EDT Thu Apr 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE EDWARD
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and south central Virginia.
LAT...LON 3710 7833 3710 7828 3712 7824 3717 7824
3721 7818 3739 7810 3742 7786 3741 7788
3739 7787 3739 7788 3737 7788 3734 7784
3720 7785 3696 7809 3703 7843
TIME...MOT...LOC 2216Z 268DEG 25KT 3732 7796 3721 7799 3706 7815
$$
VAC007-111-135-062245-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-230406T2245Z/
Lunenburg VA-Nottoway VA-Amelia VA-
616 PM EDT Thu Apr 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN LUNENBURG...NOTTOWAY AND CENTRAL AMELIA COUNTIES...
At 616 PM EDT, severe thunderstorms were located along a line
extending from Amelia Courthouse to near Spainville to 6 miles
southwest of Nottoway, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Amelia Courthouse around 620 PM EDT.
Scotts Fork, Spainville and Chula around 625 PM EDT.
Other locations impacted by these severe thunderstorms include North
Wellville, Irby, Arvins Store, Earls, Murdocks, Nutbush, The Falls,
Winterham, Maplewood and Dominy Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3710 7833 3710 7828 3712 7824 3717 7824
3721 7818 3739 7810 3742 7786 3741 7788
3739 7787 3739 7788 3737 7788 3734 7784
3720 7785 3696 7809 3703 7843
TIME...MOT...LOC 2216Z 268DEG 25KT 3732 7796 3721 7799 3706 7815
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Zimmerman570
WWUS51 KAKQ 062230
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
630 PM EDT Thu Apr 6 2023
VAC007-111-135-062245-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-230406T2245Z/
Lunenburg VA-Nottoway VA-Amelia VA-
630 PM EDT Thu Apr 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN LUNENBURG...NOTTOWAY AND CENTRAL AMELIA COUNTIES...
At 629 PM EDT, severe thunderstorms were located along a line
extending from Scotts Fork to Spainville to near Blackstone, moving
east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe storms will be near...
Scotts Fork, Spainville and Chula around 635 PM EDT.
Other locations impacted by these severe thunderstorms include North
Wellville, Irby, Arvins Store, Earls, Murdocks, Nutbush, The Falls,
Winterham, Maplewood and Dominy Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3710 7833 3710 7828 3712 7824 3717 7824
3721 7818 3739 7810 3742 7786 3741 7788
3739 7787 3739 7788 3737 7788 3734 7784
3720 7785 3696 7809 3703 7843
TIME...MOT...LOC 2229Z 269DEG 18KT 3732 7788 3721 7791 3706 7807
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ZimmermanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:10 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 6, 4:10 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
410 PM EDT Thu Apr 6 2023
.SYNOPSIS...
A strong cold front approaches from the west late this afternoon,
and pushes south through the area this evening and overnight,
bringing showers and scattered thunderstorms. Strong high
pressure builds north of the area Friday into Saturday, with
unsettled conditions and very cool temperatures. Dry weather
arrives for Easter, with a warming trend developing next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 305 PM EDT Thursday...
Severe Tstm Watch issued through 10 PM EDT for much of Virginia
and lower Maryland.
The latest WX analysis indicates ~995mb sfc low pressure occluded
across James Bay in N Ontario, with a secondary area of low
pressure moving rapidly off to the NE into northern New England.
The associated cold front trails back to the SW down along the
Appalachians. Aloft, an upper level ridge is in place from the
FL peninsula to the Carolina coast, with the upper low co-located
with the occluded sfc low near James/Hudson Bay. A warm and moderate
humid airmass is in place locally under deep layered SW flow.
SPC mesoanalysis indicates ~1000 J/Kg across most of the CWA. A
cluster of storms has developed along the mountains from NC
into SW VA and we are now seeing some isolated cells developing
locally and expect the coverage to increase over the next few
hrs as the front drifts E and instability continues to increase
over the local area. Temperatures are ranging from the lower to
mid 80s over most of the region, with the exception of locally
cooler conditions at the immediate coast of the eastern shore.
Overall, the forecast for late this aftn into tonight remains
mostly intact but have delayed the onset of PoPs 1-2 hrs across
far SE VA and NE NC given the slower arrival and development of
storms thus far. The SVR Tstm Watch covers the area where the
highest amounts of ML CAPE will be present late this aftn/evening
(mainly from along the I-85 corridor in south central VA NE
across central VA and to the northern Neck and MD eastern shore)
This is also along where the upper level heights will be slowly
falling as deep layer shear increases. Thus, the greatest
threat exists for a few strong to severe storms (possibly in the
form of discrete cells initially). Damaging winds will be the
primary threat (though some large hail will be possible in the
strongest updrafts as mid level lapse rates increase to around
6.5C/Km). The front is expected to slow down this evening as it
becomes nearly parallel to the SW flow aloft. For this reason,
along with the stronger ridge and at least some of a CAP
remaining stronger across the SE, expect less of a severe threat
into far SE VA and NE NC. The storms will likely become more of
a line along the front as it drops into SE VA well after
sunset. The severe threat will tend to diminish after about
01-02Z (9-10pm EDT), though still expect gusty N winds to be
enhanced down the Bay into Hampton Roads through midnight or a
little later.
Tstms will generally be done after midnight except across the
far south, but rain will persist over the southern 1/2 of the
area through Fri morning (with a chance for light rain across
the north). Lows early Fri morning mainly in the upper 40s to
around 50 inland, low 50s SE coast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 350 PM EDT Thursday...
Fri will be much cooler with lingering low clouds and high
chances for periods of overrunning moisture. The airmass dries
out enough in the low levels for just a chance for rain across
the north, but rain will be likely to categorical over southern
VA and NE NC where an additional 0.50"+ or rainfall is expected
through Fri evening, as additional weak shortwaves cross along
the slow moving frontal boundary. After very warm WX the past 2
days, expect highs only in the 50s on Friday, with readings
likely falling into the upper 40s during the aftn along and S
of I-64.
Models remain in fairly good agreement with low pressure
initially as an inverted trough from the eastern Gulf of Mexico
Sat morning, shifting to off the SE US coast later Sat and Sat
night. An upper trough dives SE from Canada and the Great Lakes
Sat night/early Sunday morning and this will bring an end to
the rain by Sunday morning across the local area (other than a
slight chc across NE NC through midday Sunday). For Sat, will
continue with likely to categorical PoPs across far southern VA
and NE NC, with mainly dry conditions over the N (though still
mostly cloudy even over the N). Remaining quite cool Sat with
highs only in the upper 40s to low 50s for the entire area.
Clearing out from NW to SE Sun morning, with a mainly dry day
with partly-mostly sunny conditions N and partly to mostly
cloudy SE. Still cool, but warmer than Fri-Sat w/ highs in the
upper 50s to lower 60s well inland and in the 50s along the
coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 405 PM EDT Thursday...
The consensus has trended stronger
Models have trended farther south with strong high pressure
(>1030mb) to build into the region Sun night/Monday and then
more or less remaining in place through the mid to late week
period. Given the strength of the high, expect cold nights to
prevail both Sun night/Mon and again Mon nigh/Tue. Think there
is a good chance for a light freeze into the piedmont Sun
night/Mon (with lows into the mid 30s across much of the
remainder of the area away from the water). Still cool, but
trending a few degrees warmer Mon with highs into the lower-mid
60s inland, with 50s to around 60F at the coast. Mostly clear
Mon night with lows in the 30s to lower 40s, followed by highs
Tue into the mid 60s to lower 70s. Remaining dry and mostly
clear Tue night through Thursday, with temperatures warming
through the 70s Wed, and into the upper 70s to lower 80s Thu.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...
VFR conditions this aftn across the region as we are still well
in advance of a cold front approaching from the W. Winds are
generally from the SW at 10-15kt with occasional gusts to ~20kt.
Appears that the high cloud cover has been limiting instability
to some extent which will likely lead to a later development of
any pop up showers/tstms this aftn in the warm sector. With this
in mind, confidence in having prevailing tstms before 00Z was
too low to have in any of the TAFs. Have included VCTS wording
at RIC earliest, spreading to SBY,PHF at 23Z, and ORF starting
at 00Z. Otherwise, the front looks to shift winds from S/SW to
N/NE sometime between 02-04Z (except not until after 06Z at
ECG). Brief IFR conditions both in CIGs and VSBYs w/ heavy
downpours are likely but enough dry air does look to push south
that flight restrictions improve back to MVFR before 12Z/7. It
will also become rather windy near the coast (ORF/ECG) overnight
and through Fri aftn with gusts to 25kt+.
Outlook: Behind the cold front, periods of light to moderate
rain and degraded flight conditions are likely to continue over
southern VA and NE NC later Friday, and potentially pushing
back N into central VA late Fri and Saturday. VFR conditions
return Sunday into Monday as high pressure builds into the area.
&&
.MARINE...
As of 400 PM EDT Thursday...
A cold front is poised to the west of the local area along and just
east of the Appalachians. High pressure remains offshore, ridging
into the northern Gulf Coast. Winds over the waters have become SSW
10-15 kt with gusts to 20 kt ahead of the cold front. Waves are 1-2
ft with seas around 3 ft.
Showers and thunderstorms are possible later this afternoon and
especially this evening. Severe thunderstorm watch 131 (in effect
until 10pm) covers the bay north of New Point Comfort and the York,
Rappahannock, and upper James Rivers. Marine zones 650 and 652 north
of Wachapreague are also included in the severe watch. Mariners can
expect locally enhanced winds/waves/seas in and around strong to
severe storms this evening. Convection will tend to sink south and
east late this evening while weakening as it propagates into NC
around midnight. The cold front will follow the showers and storms
with winds turning N and increasing to 15-20 kt with gusts to 25 kt
in the bay, lower James, and eventually Currituck Sound as high
pressure builds into the region. Added the lower James to the SCA
headlines as well as the Atlantic coastal waters south of Cape
Charles Light. Elevated winds last into early Friday afternoon
before dropping off from N to S. A relative lull is expected Friday
night into early Saturday before the gradient tightens again as low
pressure develops off the NC coast while high pressure remains to
our north. The strongest winds (20-30 kt) will likely be confined to
the SE marine zones, basically the southern third of the Ches Bay
and adjacent offshore waters/Currituck Sound. Local wind
probabilities are not supportive of Gales at this time but minor
model discrepancies regarding the strength and location of low
pressure could result in the stronger gradient moving into the local
waters.
Extended fetch of ENE winds offshore will result in building seas
this weekend. Seas and winds are forecast to peak Sunday morning
with 7-9 ft S and 4-7 ft N. Seas slowly subside but remain above SCA
levels well into next week. Waves in the Ches Bay build to 2-4 ft
tonight behind the front but fall back to 1-3 ft Friday afternoon. 3-
5 ft waves are likely for the southern bay into early next week.
&&
.TIDES/COASTAL FLOODING...
As of 935 PM EDT Wednesday...
Persistent NE flow will allow for building tides through the
weekend, especially on the western side of the Ches Bay and
along the ocean-facing coast. At this time, high tides in these
locations are projected to reach Action Stage or low- end Minor
Stage by Saturday night.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 AM to 1 PM EDT Friday for
ANZ630>632-634-638.
Small Craft Advisory from 7 AM to 7 PM EDT Friday for ANZ633-
656.
Small Craft Advisory from 7 AM Friday to 4 AM EDT Saturday for
ANZ658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...LKB
AVIATION...AJZ/LKB/MAM
MARINE...RHR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Apr 6, 3:18 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 318 PM EDT Thu Apr 6 2023 NCZ013>017-030>032-102-071930- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck- 318 PM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ095>098-100-071930- Northampton-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- 318 PM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Showers and embedded thunderstorms are expected to develop later today, mainly after 6 pm, and then lasting through midnight. An isolated strong to severe storm will be possible across the outlook area. The primary threat will be from damaging wind gusts, but large hail will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-099-509>525-071930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Accomack- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 318 PM EDT Thu Apr 6 2023 ...SEVERE THUNDERSTORM WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LKB
In the hours before
Local storm report, Apr 6, 5:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 WNW WARES CROSSROADS 38.10N 77.94W
04/06/2023 LOUISA VA UTILITY COMPANY
POWER OUTAGES LIKELY DUE TO STORM ON WINSTON
ROAD IN NORTHERN LOUISA COUNTY. TIME
ESTIMATED.
&&
EILocal storm report, Apr 6, 5:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 SSW FARMVILLE 37.27N 78.41W
04/06/2023 U1.00 INCH PRINCE EDWARD VA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
EISpecial weather statement, Apr 6, 5:39 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
539 PM EDT Thu Apr 6 2023
VAZ064-511-517-062230-
Western King William VA-Western Hanover VA-Caroline VA-
539 PM EDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of southern Caroline,
northwestern Hanover and northwestern King William Counties through
630 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm near
Montpelier, or 10 miles northwest of Randolph Macon College, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland, Beulahville, Mangohick, Dawn, Kings Dominion, Montpelier,
Oliver, Gum Tree, Coatesville, Hewlett, Doswell, Etna Mills, Noel,
Epworth, Calno, Gether, Burruss Corner, Globe, Pollards Corner and
Duane Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, north central and east central Virginia.
&&
LAT...LON 3798 7716 3795 7718 3791 7718 3790 7719
3789 7717 3775 7718 3777 7732 3779 7733
3779 7735 3780 7736 3779 7737 3777 7737
3782 7773 3792 7771
TIME...MOT...LOC 2139Z 270DEG 28KT 3786 7762
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
ZimmermanLocal storm report, Apr 6, 5:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 NE KINGSVILLE 37.27N 78.41W
04/06/2023 M1.25 INCH PRINCE EDWARD VA TRAINED SPOTTER
HALF DOLLAR SIZE HAIL AT THE LOWES IN
FARMVILLE. REPORT RELAYED BY NWS RNK.
&&
EILocal storm report, Apr 6, 5:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG NANCY WRIGHTS CORNER 38.10N 77.52W
04/06/2023 CAROLINE VA PUBLIC
OVER 200 POWER OUTAGES LIKELY DUE TO STORM
NEAR I-95 IN NORTHERN CAROLINE COUNTY. TIME
ESTIMATED.
&&
EILocal storm report, Apr 6, 5:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 PM EDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG FARMVILLE 37.30N 78.39W
04/06/2023 PRINCE EDWARD VA PUBLIC
SEVERAL TREES DOWN AND SOME WIND DAMAGE AT
THE PRINCE EDWARD COUNTY COURTHOUSE IN
FARMVILLE. TIME ESTIMATED.
&&
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:33 AM EDT | Small Craft Advisory | AKQ | 5 days | |
| Apr 6, 4:36 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Prince Edward | 39 min |
| Apr 6, 4:42 PM EDT | Special Weather Statement | AKQ | Louisa | 48 min |
| Apr 6, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 14 min |
| Apr 6, 5:14 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Nottoway, Prince Edward | 46 min |
| Apr 6, 5:21 PM EDT | Severe Thunderstorm Warning | AKQ | Westmoreland | 24 min |
| Apr 6, 5:32 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 43 min |
| Apr 6, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Nottoway, Prince Edward | 42 min |
| Apr 6, 5:39 PM EDT | Special Weather Statement | AKQ | Hanover | 51 min |
| Apr 6, 6:02 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Richmond, Westmoreland | 43 min |
| Apr 6, 6:21 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway, City of Colonial Heights, City of Petersburg | 39 min |
| Apr 6, 6:28 PM EDT | Special Weather Statement | AKQ | Essex, Richmond | 47 min |
| Apr 6, 6:44 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 46 min |
| Apr 6, 6:46 PM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway | 44 min |
| Apr 6, 7:00 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more | 45 min |
| Apr 6, 7:14 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland | 46 min |
| Apr 6, 7:23 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 37 min |
| Apr 6, 7:31 PM EDT | Areal Flood Advisory | AKQ | Nottoway | 3 hr |
| Apr 6, 7:35 PM EDT | Special Weather Statement | AKQ | Accomack | 40 min |
| Apr 6, 7:49 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 41 min |
| Apr 6, 7:51 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.